Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 105, NWS Mobile, AL

November 1, 2018George County, Greene County, Mississippi; Mobile County, Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Nov 1, 2018, 6:19 AM CDT for George County, Greene County, Mississippi; Mobile County, Washington County, Alabama. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 1, 2018, 6:19 AM CDT (11:19 UTC)
Expired
Nov 1, 2018, 7:00 AM CDT
In force
41 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Mobile County, AL, Washington County, AL, George County, MS, Greene County, MS

The radar

The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 1, 6:23 AM CDTTSTM WND DMGLeakesville, MSEMERGENCY MANAGER REPORTS NUMEROUS TREES DOWN THROUGHOUT GREENE COUNTY MS. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 11:07 PM CDTTornado WatchSPC9 hr
Nov 1, 5:27 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2018-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2018-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

270 
WUUS54 KMOB 011119
SVRMOB
ALC097-129-MSC039-041-011200-
/O.NEW.KMOB.SV.W.0105.181101T1119Z-181101T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
619 AM CDT THU NOV 1 2018

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northwestern Mobile County in southwestern Alabama...
  Southwestern Washington County in southwestern Alabama...
  George County in southeastern Mississippi...
  Southern Greene County in southeastern Mississippi...

* Until 700 AM CDT.

* At 618 AM CDT, severe thunderstorms were located along a line
  extending from 3 miles northwest of Leakesville to 8 miles
  northwest of Wade, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Citronelle, Lucedale, Leakesville, Chunchula, Gulfcrest, Deer Park,
  Semmes and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 900 AM CDT for southeastern
Mississippi. A Tornado Watch also remains in effect until 100 PM CDT
for southwestern Alabama.

LAT...LON 3118 8880 3128 8804 3074 8816 3073 8881
TIME...MOT...LOC 1118Z 259DEG 37KT 3118 8860 3071 8870 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
630 
WWUS54 KMOB 011155
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
655 AM CDT THU NOV 1 2018

MSC039-041-011204-
/O.CAN.KMOB.SV.W.0105.000000T0000Z-181101T1200Z/
George MS-Greene MS-
655 AM CDT THU NOV 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR GEORGE AND SOUTHERN GREENE
COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 AM CDT for southeastern
Mississippi. A Tornado Watch also remains in effect until 100 PM CDT
for southwestern Alabama.

LAT...LON 3123 8844 3128 8804 3074 8816 3074 8841
TIME...MOT...LOC 1154Z 259DEG 37KT 3125 8817 3078 8827 

$$

ALC097-129-011200-
/O.CON.KMOB.SV.W.0105.000000T0000Z-181101T1200Z/
Mobile AL-Washington AL-
655 AM CDT THU NOV 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR NORTHWESTERN MOBILE AND SOUTHWESTERN WASHINGTON COUNTIES...

At 654 AM CDT, severe thunderstorms were located along a line
extending from 8 miles west of McIntosh to Semmes, moving east at 45
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Citronelle, Chunchula, Gulfcrest, Deer Park, Semmes and Wilmer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 900 AM CDT for southeastern
Mississippi. A Tornado Watch also remains in effect until 100 PM CDT
for southwestern Alabama.

LAT...LON 3123 8844 3128 8804 3074 8816 3074 8841
TIME...MOT...LOC 1154Z 259DEG 37KT 3125 8817 3078 8827 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 5:47 AM CDT, 32 minutes earlier.

Area forecast discussion, Nov 1, 5:47 AM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
547 AM CDT Thu Nov 1 2018

.DISCUSSION...See updated information for land and marine areas below.

&&

.UPDATE...

Updated for Tornado Watch #420 now in effect for all of our
Alabama and Western Florida Counties as well as bays and coastal
water ways and Gulf waters out to 20 NM offshore through 1 PM
CDT. Tornado Watch #419 for our Southeastern Mississippi counties
remains in effect through 9 AM CDT. Trends suggest the squall line
may exit our eastern area by 1 PM CDT. Along with the slight risk
for isolated tornadoes, the potential for severe wind gusts of 60
to 70 mph remains possible along bowing segments of the squall
line. /08

&&

.PREV DISCUSSION... /issued 511 AM CDT Thu Nov 1 2018/

DISCUSSION...See updated information for land areas below.

UPDATE...Tornado Watch 419 for George, Stone, Greene, Wayne and
Perry counties in Southeast Mississippi has been extended until 9
AM CDT this morning. /08

PREV DISCUSSION... /issued 345 AM CDT Thu Nov 1 2018/

NEAR TERM /Now Through Thursday night/...Gusty southerly winds have
begun to develop over the region as a cold front extending
southwestward over Louisiana into the Western Gulf approaches. A
squall line in advance of the front is currently over Western
Mississippi extending southwestward over South Central Louisiana
is moving eastward at 38 mph and is expected to move into our
Southeastern Mississippi Counties around 5 AM this morning. There
are some discrete cells ahead of this feature which are trying to
overcome the strong vertical shear, and we are monitoring these
closely for possible supercell development. Heavy rain, frequent
lightning and widespread wind gusts of 35 to 45 mph are expected
to occur along the squall line with bowing segments potentially
producing winds of up to 65 mph and a brief tornado or two as it
moves from Southeast Mississippi eastward through South Central
Alabama and the Western Florida Panhandle by early afternoon.
Current trends and model guidance suggest the squall line will
move through Mobile and along the I-65 corridor around 9 AM CDT
and through our eastern counties around Noon to 1 PM CDT. Expect a
broad rain shield to follow behind this line over the cold pool
driving it. Also significant forcing aloft collocated with the
right rear quadrant of the jet could still produce the occasionaly
thunderstorm over the eastern zones. The cold front will pass
over the area this evening with cooler, drier air following in its
wake and gradual clearing.

SHORT TERM /Friday Through Saturday night/...Frontal boundary
will be moving away, advancing east over the southeast CONUS Friday
morning. There is a small chance of some lingering post frontal
showers and perhaps some elevated rumbles of thunder over the
eastern zones Friday AM with the upper trof axis to the west.
The upper trof does make steady eastward progression during the
remainder of the day Friday, bringing drier and lowering thicknesses
and cooler temperatures over the deep south. High temperatures
look to only make it to the lower to mid 60s interior while upper
60s coast on Friday. Friday night, much cooler with overnight lows
dipping into the 40s for much of the area. Daytime highs moderate
into the upper 60s to lower 70s Saturday as surface high pressure
over the southern US lifts northeast up across the Ohio River
Valley and Mid Atlantic. Rainfree weather to begin the upcoming
weekend. /10

LONG TERM /Sunday Through Wednesday/...The latest 01.00Z operational
GFS continues to advertise another upper trof deepening into Texas
to begin the long term. This feature sends a series of vigorous
shortwaves across the central Gulf coast early next week, bringing a
return of showers and thunderstorms to the area Sunday night through
the middle part of next week. The latest ECMWF/Canadian guidance
also indicates potential of an unsettled weather pattern with an
upper trof also in place over the southern US. There is a high
degree of uncertainty at the eventual amplitude of the upper trof
though. If the GFS is correct, there could be another potential for
some strong thunderstorms pushing over the Mississippi Valley and
deep south late Sunday into Monday. Will continue to monitor. Will
maintain a modest chance showers and storms each period Sunday night
through Tuesday to account for the potential more active pattern.

Temperatures begin the period around normal Sunday then increase to
above climo each day through the early half of next week as return
flow sets up and warm, moist air is advected inland from the Gulf.
/10

MARINE...An approaching storm system will push a line of
thunderstorms across area coastal waters early this morning
through afternoon. Ahead of the line, guidance is advertising
strong to at times very strong onshore winds. Behind the line, a
front will move over area waters tonight, bringing strong offshore
flow through tonight into Friday. With a third shortwave moving
through the passing upper trough late Thursday night into Friday,
moderate to strong flow is maintained through a good part of
Friday before winds and seas settle later Friday through Friday
night.

A post frontal surface high moves over the area early Saturday,
with onshore flow returning by early Sunday. Another system will
approach the area early in the coming week, with moderate to at
times strong onshore winds expected due to the driving upper
dynamics being weak and a bit further north than the current
passing system. /16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday morning for ALZ265-266.

     High Surf Advisory until 1 AM CDT Friday for ALZ266.

FL...High Rip Current Risk through Friday morning for FLZ202-204-206.

     High Surf Advisory until 1 AM CDT Friday for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 11 AM CDT Friday for GMZ630>636-650-
     655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Nov 1, 4:49 AM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
449 AM CDT Thu Nov 1 2018

ALZ266-FLZ202-204-206-021000-
Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal-
449 AM CDT Thu Nov 1 2018

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 7 AM CDT THIS MORNING...
...HIGH SURF ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT
FRIDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.
   High Surf Advisory.

Numerous to widespread showers and thunderstorms will spread into
southeast Mississippi and far southwest Alabama this morning into the
early afternoon. Some of these storms could become severe with
damaging winds and possibly a tornado or two. Locally heavy rainfall
could lead to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today.

ALZ265-021000-
Mobile Coastal-
449 AM CDT Thu Nov 1 2018

...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for southwest Alabama.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

Numerous to widespread showers and thunderstorms will spread into
southeast Mississippi and far southwest Alabama this morning into the
early afternoon. Some of these storms could become severe with
damaging winds and possibly a tornado or two. Locally heavy rainfall
could lead to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today.

ALZ051>060-261>264-FLZ201-203-205-021000-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
449 AM CDT Thu Nov 1 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama and northwest Florida.

.DAY ONE...Today and Tonight.

Numerous to widespread showers and thunderstorms will spread into
southeast Mississippi and far southwest Alabama this morning into the
early afternoon. Some of these storms could become severe with
damaging winds and possibly a tornado or two. Locally heavy rainfall
could lead to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today.

MSZ067-075-076-078-079-021000-
Wayne-Perry-Greene-Stone-George-
449 AM CDT Thu Nov 1 2018

This Hazardous Weather Outlook is for southeast Mississippi.

.DAY ONE...Today and Tonight.

Numerous to widespread showers and thunderstorms will spread into
southeast Mississippi and far southwest Alabama this morning into
the early afternoon. Some of these storms could become severe with
damaging winds and possibly a tornado or two. Locally heavy rainfall
could lead to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today.

GMZ630>636-650-655-670-675-021000-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
449 AM CDT Thu Nov 1 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CDT FRIDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

Numerous to widespread showers and storms will spread across the
marine area today trough this afternoon. A few of these storms could
be strong to severe with localized high winds in excess of 40 knots
and very heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 5:05 AM CDTSevere Thunderstorm WarningMOBStone40 min
Nov 1, 5:22 AM CDTSevere Thunderstorm WarningMOBPerry, Wayne38 min
Nov 1, 5:42 AM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone48 min
Nov 1, 5:53 AM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne67 min
Nov 1, 6:10 AM CDTTornado WarningMOBWayne35 min
Nov 1, 6:29 AM CDTTornado WarningMOBGreene, Wayne46 min
Nov 1, 6:33 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington42 min
Nov 1, 6:46 AM CDTSpecial Marine WarningMOB89 min
Nov 1, 6:50 AM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Washington40 min
Nov 1, 7:02 AM CDTTornado WarningMOBChoctaw, Clarke31 min
Nov 1, 7:03 AM CDTTornado WarningMOBBaldwin, Mobile27 min
Nov 1, 7:13 AM CDTAreal Flood AdvisoryMOBMobile3 hr
Nov 1, 7:15 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Monroe, Washington45 min
Nov 1, 7:25 AM CDTTornado WarningMOBBaldwin35 min
Nov 1, 7:30 AM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Escambia, Mobile, Monroe45 min
Nov 1, 8:00 AM CDTSevere Thunderstorm WarningMOBClarke, Conecuh, Monroe, Wilcox45 min
Nov 1, 8:03 AM CDTAreal Flood AdvisoryMOBBaldwin, Mobile3 hr
Nov 1, 8:03 AM CDTSevere Thunderstorm WarningMOBEscambia42 min
Nov 1, 8:07 AM CDTSevere Thunderstorm WarningMOBBaldwin38 min
Nov 1, 8:11 AM CDTSpecial Marine WarningMOB94 min
Nov 1, 8:39 AM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia51 min
Nov 1, 8:43 AM CDTSpecial Weather StatementMOBButler, Conecuh47 min
Nov 1, 9:02 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Nov 1, 9:14 AM CDTSpecial Marine WarningMOB91 min
Nov 1, 9:20 AM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw40 min
Nov 1, 9:34 AM CDTSpecial Weather StatementMOBCrenshaw41 min
Nov 1, 9:43 AM CDTSpecial Marine WarningMOB92 min
Nov 1, 9:55 AM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw35 min
Nov 1, 9:58 AM CDTSpecial Weather StatementMOBCovington47 min
Nov 1, 10:42 AM CDTSpecial Marine WarningMOB93 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.